MAUDE Adverse Event Report: DEPUY IRELAND ATUN REV FEM SLV TAPR SEP BASE; EXTRACTION INSTRUMENTS

DEPUY IRELAND ATUN REV FEM SLV TAPR SEP BASE; EXTRACTION INSTRUMENTS
Catalog Number 254600440
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a knee surgery on (b)(6) 2024, the threads on the assembly sleeve separator was damaged and would not thread into the sleeve.The push rod was also bent.The surgery was not delayed due to these issues.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the threads on the assembly sleeve separator are damaged and will not thread into the sleeve.The push rod is also bent.Both parts are needing replaced.The surgery was not delayed due to these issues.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the threads at the end were severely stripped.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces like overtightening the device while assembling; or by assembling the device in a misaligned position.Properly handling and attention to the approved use of the device diminishes the risk of failure.A functional test was not conducted due to the mating device not being returned for evaluation, however, due to the observed condition of the device, it is not unreasonable to conclude the device would present assembly issues.The allegation of unable to assemble can be confirmed.A dimensional inspection was not conducted due to not being applicable to the complaint condition the overall complaint was confirmed as the observed condition of the atun rev fem slv tapr sep base would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.

Brand Name
ATUN REV FEM SLV TAPR SEP BASE
Common Device Name
EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY IRELAND
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21079809
Report Number1818910-2025-00236
Device Sequence Number18267148
Product Code HWB
UDI-Device Identifier10603295440482
UDI-Public(01)10603295440482(10)SO2053838
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254600440
Device Lot NumberSO2053838
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/08/2025
01/20/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date01/10/2025
01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexMale